Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 16, 2012, 11:52 AM MST for Coconino County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 11:52 AM MST (18:52 UTC)
- Expired
- Jul 16, 2012, 12:15 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 139 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS55 KFGZ 161852
SVRFGZ
AZC005-161915-
/O.NEW.KFGZ.SV.W.0008.120716T1852Z-120716T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1152 AM MST MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 1215 PM MST
* AT 1148 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
WEST CENTRAL COCONINO COUNTY...OR 50 MILES SOUTH OF KANAB...AND
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN COCONINO COUNTY AT 1210 PM MST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3629 11280 3633 11275 3633 11274 3636 11271
3635 11267 3640 11264 3646 11265 3650 11262
3632 11252 3623 11280 3629 11283
TIME...MOT...LOC 1852Z 249DEG 20KT 3634 11270
$$
DB1 follow-up statement
015
WWUS55 KFGZ 161906
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1206 PM MST MON JUL 16 2012
AZC005-161916-
/O.EXP.KFGZ.SV.W.0008.000000T0000Z-120716T1915Z/
COCONINO AZ-
1206 PM MST MON JUL 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCONINO COUNTY
WILL EXPIRE AT 1215 PM MST...
THE SEVERE THUNDERSTORM THAT WAS LCOATED NORTH OF SUPAI WHICH
PROMPTED THE WARNING HAS WEAKENED. HOWEVER THE STORM IS STILL
CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN.
LAT...LON 3629 11280 3633 11275 3633 11274 3636 11271
3635 11267 3640 11264 3646 11265 3650 11262
3632 11252 3623 11280 3629 11283
TIME...MOT...LOC 1906Z 249DEG 20KT 3637 11261
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:30 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 16, 9:30 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON JUL 16 2012 .SYNOPSIS...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY OVER NORTHERN ARIZONA WITH SOME STORMS PRODUCING HEAVY RAINFALL. BELOW NORMAL DAYTIME TEMPERATURES WILL CONTINUE. AFTER TUESDAY...A DRYING AND WARMING TREND WILL TAKE PLACE. && .DISCUSSION...A TROUGH STILL REMAINS POSITIONED TO OUR WEST THIS MORNING WITH HIGH PRESSURE CENTERED TO OUR EAST OVER TEXAS. THIS IS RESULTING IN A MOIST SOUTH-SOUTHWEST FLOW OVER NORTHERN AZ. PRECIPITABLE WATER IN THIS MORNINGS SOUNDING IS SIMILAR TO YESTERDAY WHILE TEMPERATURES ALOFT HAVE COOLED SLIGHTLY PROVIDING MORE INSTABILITY. A FEW STORMS HAVE ALREADY FIRED OVER LA PAZ/SOUTHERN MOHAVE AND YAVAPAI COUNTIES THIS MORNING. OVERALL EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. COVERAGE WILL BE A BIT HIGHER EAST OF THE MOGOLLON RIM WHERE THE DEEPER MOISTURE PLUME RESIDES. EXPECT THE MAIN THREAT FROM STORMS TODAY TO BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. STRONGER STORMS MAY ALSO PRODUCE HAIL...BUT EXPECT MOST OF IT TO BE SUB-SEVERE. BY TUESDAY A SLOW DOWNWARD TREND IN MOISTURE AND INSTABILITY ON A DRYING SOUTHWEST FLOW ARE EXPECTED...SO THAT SHOWERS AND THUNDERSTORMS BECOME MORE WIDELY SCATTERED TO ISOLATED THROUGH WEDNESDAY AND THURSDAY. FRIDAY INTO THIS COMING WEEKEND...MOISTURE WILL SLOWLY INCREASE FROM SOUTHEAST TO NORTHWEST...PUSHING THE REGION BACK INTO A SOMEWHAT LOW GRADE TO MODERATE MONSOON WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND WIDELY SCATTERED ACTIVITY OVER THE LOWER TERRAIN. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA/TSRA WITH ISOLD +TSRA ONCE AGAIN TODAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED IFR CONDITIONS. A DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED AFTER 05Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST SOUTHERLY FLOW ACROSS ARIZONA WILL KEEP SHOWERS AND THUNDERSTORMS GOING TODAY. COOLER THAN NORMAL DAYTIME TEMPERATURES WILL ALSO CONTINUE. BY TUESDAY...A DRIER SOUTHWEST FLOW PUSHES THE DEEP MOISTURE PLUME EASTWARD WITH A DECREASE IN THUNDERSTORM ACTIVITY. WEDNESDAY THROUGH FRIDAY...DRIER SOUTHWEST FLOW CONTINUES OVER MOST OF THE AREA WITH THE BEST CHANCE FOR THUNDERSTORM ACTIVITY OVER THE WHITE MOUNTAINS OF EASTERN AZ. DAYTIME TEMPERATURES WILL INCREASE WITH LOWER AFTERNOON HUMIDITIES. MOISTURE MAY INCREASE AGAIN BY FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS/TC AVIATION.......DJO FIRE WEATHER...DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 16, 4:47 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 447 AM MST MON JUL 16 2012 AZZ004>018-037>040-170730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 447 AM MST MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WITH THE MOST NUMEROUS STORMS FOUND ALONG THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS CHUSKA MOUNTAINS. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. ADDITIONAL THREATS INCLUDE LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:01 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 119 min |
| Jul 15, 5:35 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 15, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 20 min |
| Jul 15, 5:58 PM MST | Flash Flood Warning | FGZ | Navajo | 51 min |
| Jul 15, 6:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 23 min |
| Jul 15, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 16 min |
| Jul 15, 9:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 14 min |
| Jul 15, 10:29 PM MST | Areal Flood Advisory | FGZ | Coconino | 90 min |
| Jul 15, 11:29 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 2 hr |
| Jul 16, 12:30 AM MST | Areal Flood Advisory | FGZ | Yavapai | 87 min |
| Jul 16, 12:51 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 54 min |
| Jul 16, 1:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 16, 1:39 PM MST | Tornado Warning | FGZ | Coconino | 36 min |
| Jul 16, 2:15 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Jul 16, 3:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 16, 3:49 PM MST | Tornado Warning | FGZ | Coconino | 26 min |
| Jul 16, 4:14 PM MST | Tornado Warning | FGZ | Coconino | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.